Planetary Days and Hours Tutorial

As the result of a thread in the Money Magick sub forum, and a request a few months ago from the Good Lady for tuts, I figured I’d write a tut for figuring out Planetary Days and Hours. Most of you here probably already know how to do this, and some of you may find it useful, others maybe not. This doesn’t have to be used in a strict Planetary Magick system, you can use it any way you choose. Kinda like Kabbalah.

It’s easy to do, but tedious and time consuming, and needs to be done every day, as it works off of sunrise and sunset times. You will need to know sunrise and sunset for the relevant day, as well as sunrise for the following day. This is easy to find in any local newspaper’s weather page, or any weather website.

The Planetary Days:

Monday - Moon
Tuesday - Mars
Wednesday - Mercury
Thursday - Jupiter
Friday - Venus
Saturday - Saturn
Sunday - Sun, or Sol, if you prefer

Planetary Days go from sunrise to sunrise, not midnight to midnight.

The Planetary Hours:

There are 12 daylight and 12 nighttime Planetary Hours in a Planetary Day. However, as you will see, they are NOT 12 hours of 60 minutes each. We’ll get there in a minute. The order in which the Hours go is this:

Saturn
Jupiter
Mars
Sun
Venus
Mercury
Moon

The order in which they go might look arbitrary, but it’s the descending order of the Seven Planetary Sephiroth of the Kabbalah. The first Planetary Hour of any day will be the same Planet as the Planetary Day

The Practical:

OK, let’s work through this. Today, at my location, sunrise was 5:21, and sunset is 8:21, for a total of 15 hours of daylight. Sunrise tomorrow is also 5:21, so a total of 9 hours of dark.

Remember I said the Hours weren’t 60 minutes each? Here’s why. 12 daylight Planetary Hours means we need to take total hours of daylight, converted into minutes, and divide that by 12. Sooooo, 15 hours equals 900 minutes. 900 divided by 12 is 75. Each daylight Planetary Hour is, therefore, 75 minutes. At my location, for today, it will look like this:

5:21AM begins the Hour of Mercury, since this is the Planetary Day of Mercury
6:36AM Hour of the Moon
7:51AM Hour of Saturn
9:06AM Hour of Jupiter
10:21AM Hour of Mars
11:36AM Hour of the Sun
12:51PM Hour of Venus
2:06PM Hour of Mercury
3:21PM Hour of the Moon
4:36PM Hour of Saturn
5:51PM Hour of Jupiter
7:06PM Hour of Mars

Now we need to calculate the nighttime Planetary Hours. Sunset is 8:21PM tonight, and sunrise tomorrow is 5:21. That’s 9 hours, or 540 minutes. Divide that by 12 and you get Planetary Hours of 45 minutes. We pick up where we left off with the planetary order, so:

8:21PM Sun
9:06PM Venus
9:51PM Mercury
10:36PM Moon
11:21pm Saturn
12:06AM Jupiter
12:51AM Mars
1:36AM Sun
2:21AM Venus
3:06AM Mercury
3:51AM Moon
4:36AM Saturn

Tomorrow is Thursday, so it’s Jupiter’s Planetary Day, and the first Hour, beginning at 5:21AM, will be Jupiter, followed by Mars, etc.

Whew! What a shit load of fuckin’ around! Here’s the good news; some good people have written programs and put them on teh internets!!! How cool is that?!?! You go there, enter your location, and Bob’s yer Uncle, you have the whole day laid out for you in the blink of an eye. And that, Good People of BALG, is how it’s done, and also, why I use an on-line calculator. Here’s the one I use:

http://www.lunarium.co.uk/planets/hours.jsp

Here endeth the lesson.

ETA:
I should mention, for any who aren’t aware, that it doesn’t matter when you finish your working. It matters when you start it. As long as you start within the appropriate Hour, it’s OK if it runs into the next Hour. Because sunrise/sunset times are +/- a couple of minutes, I generally start five to ten minutes into an Hour. I probably wouldn’t start a working with less than 10 minutes left in the Hour.

32 Likes

You can also Download the Program Chronos
http://chronosxp.sourceforge.net/fr/
It give you all the Planetary Hour and Day for your Specific Location

5 Likes

Got any spells to make more toes grow?! I ran out halfway through the 2nd line… :o)

Seriously, cool tut and thanks to ashtkerr for bringing up the topic as well, it’s useful to at least KNOW the background to this, as well as using calcs for convenience.

A while ago I e-mailed Timothy asking about a new subforum for Member Journals, and had been intending to compile a list of tuts (as a set of links) in a stickied thread in it - he mentioned he wasn’t really into doing more to amend this forum, and that it may be upgraded to new software at some stage, so I kind of shelved the idea - for now.

1 Like

I agree wholeheartedly. Knowing how to go through the mechanics of something gives you a different understanding than just pushing a button, for instance, and getting the end result instantly. Once you understand the mechanics, though, it’s OK to push that button ; )

Honestly, this is the first time I’ve gone through this long hand in quite some time. When I first learned about the Days and Hours, I sat down and calculated a couple of times, just to do it, and “see” how it all worked. After that, I googled Planetary Hour Calculators…

1 Like

Bumping this for newer members who may not understand the concept of planetary hours, and “Hours of the Day and Night” when used in a magickal context. :+1:

5 Likes

@chef1964 is it required for us to use certain colored candles for this particular system of magic?

1 Like

Is it s must that you have to follow that timing for you to get results

1 Like

Salem Burke – The Fourth Satanic Ritual

1 Like